I want to talk side effects. Not to be confused with special effects which are which are commonly attributed to huge explosions or amazing action sequences in films directed by the likes of Joss Whedon, Michael Bay or James Cameron who I still haven’t forgiven for Avatar – all you did was give Pocahontas and her people Argyria and have them do questionable things with their tails. Thank you for Dark Angel though, that was awesome!
I digress (although not entirely because technically Argyria is a side effect of being exposed to chemical compounds *oh man I have my nerdy Librarian glasses on today bigtime hahaha*), back to side effects.
So I have been happily taking my Metformin for several weeks now and I have noticed some side effects. Some of which have been quite good, others not so good and after chatting to a friend who as it turns out has the exact same diagnosis as I do and the same meds I discovered more side effects that I hadn’t yet linked to the Metformin.:
I hope this is helpful to those of you dealing with these side effects.
October 24th, 2014 at 8:30 pm
Thank you for this. I have a feeling I will be joining the “team” soon. Last testing had me just abit below needing metformin. I shall remember this chart on side effevts.
October 27th, 2014 at 9:44 am
No problems, when I first started this journey (which was only 2 months ago) I was underwhelmed by the lack of decent information and overwhelmed by the ridiculous information. So I decided to use my experiences and my Librarian powers to hopefully help others who are on the “team” 🙂
Any questions you have I am happy to research for you if I do not have the answer 🙂
October 25th, 2014 at 1:01 am
Jelly beans!!! Pink!
October 27th, 2014 at 9:47 am
Great choice, I am definitely black, my second choice is purple 🙂
October 28th, 2014 at 3:26 am
Oh wow, you’ve had a lot of side effects! How much are you taking? I take 500mg, three times a day. She started me out at once a day, and then after a week I went to twice a day, and a week after that I went to three times a day. When I first started taking it, there were a couple of times when I was kind of queasy. The only side effect I’ve had, is the bathroom one, and it’s as you described it to a T. lol. But I have noticed it’s not so bad when I don’t eat carbs. If I eat a carb heavy meal, it’s just going to happen. Interesting about the heartburn….I’ve been on prescription heartburn meds for years, and it’s god awful if I miss it, so I haven’t even tried. I’ve been on it since 9/15/14, and I’ve lost 14 pounds so far. I haven’t been as good about not eating carbs as I had been when I first started, but I’m still dropping weight! I also dropped two pants sizes =) The only other thing I’ve noticed, is I’m really not that hungry. Like, I could eat a good meal, and a snack later in the day, and be good until I go to sleep. It’s weird.
November 2nd, 2014 at 2:09 pm
I had pretty much all of these and told my gyn about it and she put me on an extended release version and I’m surprised at the difference. Especially in the bathroom area. Ask if it could be right for you, it’s seriously a world of difference.
November 10th, 2014 at 2:48 pm
Interesting, I will keep that in mind. A lot of my symptoms have settled down a lot, but come back every now and then. I will ask the specialist when I meet with him.
November 10th, 2014 at 2:55 pm
Mine get especially bad with pasta, the more carbs you have with it the worse off you’ll be and thats my downfall. I love pasta 😦
November 11th, 2014 at 9:34 am
I love pasta too and you are so right! Some days it is very hard and your Husband comes home with chocolate for you because he is a sweetie and wants to make you happy, but doesn’t understand that I will inhale said chocolate then feel worse and have a stomache ache to boot 🙂
July 4th, 2016 at 4:24 pm
[…] some amazeballs side effects. Seriously you guys they are so awesome… not. In a post called ‘The Metformin Effect’ I discussed the fortunate and not so fortunate side effects of this medication and also have some […]